Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 8, NWS State College, PA
NWS State College, PA issued this wind advisory at Sep 27, 2009, 2:18 PM EDT for 12 counties in Pennsylvania. It took effect at Sep 28, 2009, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 2:18 PM EDT (18:18 UTC)
- In effect from
- Sep 28, 2009, 8:00 AM EDT
- Expired
- Sep 28, 2009, 7:14 PM EDT
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 37 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 271818 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 218 PM EDT SUN SEP 27 2009 ...STRONG WESTERLY WIND GUSTS EXPECTED FOR MONDAY AND MONDAY NIGHT... .A SHARP COLD FRONT WILL CROSS THE ALLEGHENY PLATEAU OF WESTERN AND NORTH CENTRAL PENNSYLVANIA MONDAY MORNING. WEST WINDS WILL QUICKLY INCREASE TO 20 TO 25 MPH BEHIND THIS FRONT WITH FREQUENT GUSTS AROUND 45 MPH CONTINUING THROUGH MONDAY NIGHT. PAZ004>006-010>012-017-018-024-025-033-034-281000- /O.NEW.KCTP.WI.Y.0008.090928T1200Z-090929T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 218 PM EDT SUN SEP 27 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT TUESDAY. A POTENT COLD FRONT WILL PUSH ACROSS THE REGION MONDAY MORNING...ACCOMPANIED BY A FEW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS. SOUTHERLY WINDS JUST AHEAD OF THIS FRONT COULD GUST BETWEEN 40 AND 45 MPH ON THE RIDGE TOPS...AND DURING THE THUNDERSTORMS. BEHIND THE COLD FRONT...WINDS WILL SHIFT TO THE WEST AND AVERAGE 20 TO 25 MPH...WITH FREQUENT GUSTS UP AROUND 45 MPH MONDAY AFTERNOON AND MONDAY NIGHT. THE WET GROUND FROM THE RECENT...WIDESPREAD HEAVY RAIN OF OVER ONE INCH WILL COMBINE WITH THE FULL FOLIAGE STILL ON AREA TREES...TO CREATE THE POSSIBILITY OF SCATTERED DOWNED TREES AND POWER OUTAGES. THE RIDGE TOPS...AND EAST TO WEST VALLEYS COULD SEE WIND GUSTS AS HIGH AS 50 MPH. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LAMBERT/RADZANOWSKI/TYBURSKI
4 follow-up statements
000 WWUS71 KCTP 280222 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1022 PM EDT SUN SEP 27 2009 ...STRONG WESTERLY WIND GUSTS EXPECTED FOR MONDAY AND MONDAY NIGHT... .A SHARP COLD FRONT WILL CROSS THE ALLEGHENY PLATEAU OF WESTERN AND NORTH CENTRAL PENNSYLVANIA MONDAY MORNING. WEST WINDS WILL QUICKLY INCREASE TO 20 TO 25 MPH BEHIND THIS FRONT WITH FREQUENT GUSTS AROUND 45 MPH CONTINUING THROUGH MONDAY NIGHT. PAZ004>006-010>012-017-018-024-025-033-034-281430- /O.CON.KCTP.WI.Y.0008.090928T1200Z-090929T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 1022 PM EDT SUN SEP 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT TUESDAY. A POTENT COLD FRONT WILL PUSH ACROSS THE REGION MONDAY MORNING... ACCOMPANIED BY LOCALLY HEAVY SHOWERS AND A FEW GUSTY THUNDERSTORMS. SOUTHERLY WINDS JUST AHEAD OF THIS FRONT COULD GUST BETWEEN 40 AND 45 MPH...MAINLY OVER THE RIDGES. BEHIND THE COLD FRONT...WINDS WILL SHIFT TO THE WEST AND AVERAGE 20 TO 25 MPH...WITH FREQUENT GUSTS UP AROUND 45 MPH MONDAY AFTERNOON AND MONDAY NIGHT. THE WET GROUND FROM THE RECENT...WIDESPREAD HEAVY RAIN OF OVER ONE INCH WILL COMBINE WITH THE FULL FOLIAGE STILL ON AREA TREES... TO CREATE THE POSSIBILITY OF SCATTERED DOWNED TREES AND POWER OUTAGES. THE RIDGE TOPS...AND EAST TO WEST VALLEYS COULD SEE WIND GUSTS AS HIGH AS 50 MPH. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LA CORTE
000 WWUS71 KCTP 280713 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 313 AM EDT MON SEP 28 2009 PAZ004>006-010>012-017-018-024-025-033-034-281915- /O.CON.KCTP.WI.Y.0008.090928T1200Z-090929T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 313 AM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT TUESDAY. A POTENT COLD FRONT WILL PUSH ACROSS THE REGION THIS MORNING... ACCOMPANIED BY SHOWERS AND GUSTY THUNDERSTORMS. SOUTHERLY WINDS JUST AHEAD OF THIS FRONT COULD GUST UP TO 40 MPH ON THE RIDGES. AFTER THE COLD FRONT PASSES...THE WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 25 MPH. EXPECT FREQUENT GUSTS OF 40 MPH AND OCCASIONAL GUSTS AS HIGH AS 50 MPH. RECENT RAINFALL AND FULL FOLIAGE ON THE TREES WILL CONTRIBUTE TO THE POSSIBILITY OF DOWNED TREES AND EVEN SOME POWER OUTAGES. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ DANGELO
000 WWUS71 KCTP 281830 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT MON SEP 28 2009 PAZ004>006-010>012-017-018-024-025-033-034-290900- /O.CON.KCTP.WI.Y.0008.000000T0000Z-090929T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 230 PM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. A POTENT COLD FRONT WILL MOVE EAST OF PENNSYLVANIA LATE TODAY. AN INTENSE LOW PRESSURE AREA OVER SOUTHERN ONTARIO WILL PUSH MUCH COOLER AIR INTO THE REGION TONIGHT...CAUSING WESTERLY WINDS TO FREQUENTLY GUST BETWEEN 35 AND 45 MPH. SOME GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE...ESPECIALLY ON THE RIDGES. RECENT RAINFALL OVER THE PAST SEVERAL DAYS...AND FULL FOLIAGE ON THE TREES WILL CONTRIBUTE TO THE POSSIBILITY OF DOWNED TREES AND EVEN SOME POWER OUTAGES. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LAMBERT/BEACHLER
000 WWUS71 KCTP 282314 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 714 PM EDT MON SEP 28 2009 ...WIND ADVISORY CANCELLED... PAZ004>006-010>012-017-018-024-025-033-034-290015- /O.CAN.KCTP.WI.Y.0008.000000T0000Z-090929T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 714 PM EDT MON SEP 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE OVERNIGHT IN THE WAKE OF A DEPARTING COLD FRONT...HOWEVER THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ LA CORTE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Sep 27, 11:59 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 27, 11:59 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1159 AM EDT SUN SEP 27 2009 .SYNOPSIS... A TROUGH OF LOW PRESSURE AT THE SURFACE AND ALOFT WILL PUSH THROUGH THE REGION TODAY ACCOMPANIED BY OCCASIONAL SHOWERS. A STRONG COLD FRONT WILL PASS THROUGH ON MONDAY. BLUSTERY AND COLDER CONDITIONS ARE IN STORE FOR THE FIRST HALF OF THE WEEK. MILDER AIR WILL RETURN LATER IN THE WEEK...AS HIGH PRESSURE MOVES OFF THE COAST. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... RADAR MOSAIC SHOWS WIDESPREAD SHOWERS (SOME BRIEFLY HEAVY) ROTATING AROUND AN UPPER TROUGH THAT WAS MOVING ACROSS SWRN PENN AT MIDDAY. SHOWERS WILL BECOME SCATTERED TO ISOLATED DURING THE MID TO LATE AFTERNOON...ACROSS AT LEAST CENTRAL AND WRN PENN...AS A SFC TROUGH MOVES THROUGH WITH A 7 TO 10 KT DOWNSLOPE WRLY FLOW DEVELOPING. DENSE FOG WILL CONTINUE TO SHROUD THE CENTRAL AND ERN RIDGE TOPS UNTIL THE SFC TROUGH PASSAGE BETWEEN 18-21Z. FOG WILL BE SLOWER TO CLEAR ACROSS THE RIDGES OF THE LAUREL HIGHLANDS WITH RELATIVELY HIGH SFC DEWPOINTS IN THE 50S BEHIND THE TROUGH AND AN WESTERLY UPSLOPE FLOW. OPERATIONAL 12Z NAM AND SREF SHOWS AROUND ANOTHER 0.10 OF RAINFALL THIS AFTERNOON...WITH A FEW SPOTS (MAINLY ACROSS THE LAUREL HIGHLANDS) PICKING UP 0.25 OF RAIN. MAXES WILL BE IN THE L70S IN THE SE - BUT THAT IS ONLY 10-12F ABOVE WHERE TEMPS ARE RIGHT NOW. MUCH OF THE AREA WILL SEE HIGHS IN THE LOWER TO MID 60S. && .SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY/... WEAK SFC RIDGE BUILD IN LATE TODAY AND WILL TRY TO HELP SKIES TO CLEAR BRIEFLY THIS EVENING/EARLY TONIGHT. ALL THE MSTR FROM THE LAST DAYS/ RAIN WILL BE HANGING AROUND IN THE LOWER ATMOS AND FOG AND/OR LOW STRATUS IS LIKELY TO RESULT AS DEEP INVERSION SETS UP. TEMPS WILL LIKELY DIP AT FIRST...BUT COULD CLIMB SLIGHTLY AS LOW CLOUDS COULD FORM AND HIGHER CLOUDS SHOULD MOVE IN ALOFT. SHORTWAVE ON THE CANADIAN BORDER NEAR ND THIS MORNING WILL BLAST ESE AND DRIVE A SHARPENING AND EVENTUAL CLOSING OFF OF AN UPPER LOW TODAY. THIS LOW WILL CROSS THE GREAT LAKES TONIGHT AND DEVELOP A 985MB SFC LOW AND DRIVE A COLD FRONT INTO/THROUGH THE LOCAL AREA ON MONDAY. MOISTURE WILL BE PROVIDED MAINLY BY PACIFIC AIR BEING DRAGGED ACROSS THE CONTINENT - BUT ANOTHER PORTION WILL BE PICKED UP FROM THE STILL-MILD GREAT LAKES. WITHOUT A GOMEX CONNECTION... THE MOISTURE SHOULD STAY CONFINED TO A GENERALLY COMPACT AREA NORTH OF A LINE FM SRN OH TO DC. THE FAST MOVEMENT OF THE FRONT AND LIMITED MOISTURE WILL KEEP POPS HIGHEST IN THE NORTH...BUT LIKLIES STILL WARRANTED FOR THE SRN TIER. AS WITH TODAY...A LITTLE INSTABILITY AND STRONG DYNAMICS SHOULD CREATE THUNDER. THIS PRECIP WILL BE TO OUR EAST BY MID/LATE AFTN. BUT THE 8H TEMPS DROP TO NEAR 4C THIS EVENING IN THE NW. LAKE TEMPS ARE STILL UP IN THE U60S. THE RESULTING LLVL INSTABILITY WILL CREATE NUMEROUS LAKE- EFFECT SHOWERS AND PERHAPS A RUMBLE IN THE NWRN MTS FROM MON NITE INTO WED AS THE UPPER LOW WOBBLES OVER ONTARIO. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... WHILE THE LOW OPENS UP DURING MID-WEEK...THE GENERAL TROUGH HANGS ON INTO THE END OF THE WEEK WHILE ONLY MOVING SLOWLY TO PLACE THE AXIS JUST TO OUR EAST BY THE WEEKEND. VERY WEAK BUT FAR-REACHING SFC HIGH WILL BUILD LOCALLY FOR THE LATTER HALF OF THE WEEK. NEXT CHC OF PRECIP WILL BE ON THE WEEKEND AS THE THIN UPPER RIDGE GETS SQUEEZED BY ANOTHER LOW MOVING ACROSS THE PLAINS. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... IFR-LIFR CIGS AND MVFR TO IFR VSBYS WILL IMPROVE TO MAINLY MVFR CONDITIONS THIS AFTERNOON...THEN VFR TO MVFR TONIGHT AND MONDAY MORNING AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION IN THE WAKE OF A SFC/UPR TROUGH. FAST MOVING BAND OF SHOWERS AND STORMS ON MONDAY...WITH STRONG UPPER LEVEL FRONT. HAVE TO WATCH FOR ISOLATED STRONG TO SEVERE STORMS. IT WILL BECOME QUITE WINDY IN THE AFTERNOON...RIGHT INTO TUESDAY WITH WESTERLY WIND GUSTS OF 30 TO 45 MPH. MVFR CONDITIONS COULD LINGER INTO TUE AND WED ACROSS THE MTNS...AS SC AND SHOWERS FORM IN COOL NW FLOW OFF LAKES. IT WILL BE ON THE BREEZY SIDE. IMPROVING CONDITIONS FOR LATER IN THE WEEK...AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE EASTERN STATES. OUTLOOK... MON...MAINLY VFR WITH SCT SHRA/MVFR. TUE...MVFR NW. VFR SE. GUSTY NW WINDS. WED...MAINLY VFR. THU...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DANGELO/LAMBERT SHORT TERM...DANGELO LONG TERM...TYBURSKI AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Sep 27, 2:50 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 AM EDT SUN SEP 27 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-280700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 250 AM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
Nearby
Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.